Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 2, NWS Houston/Galveston, TX

February 24, 202612 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Feb 24, 2026, 11:26 PM CST for 12 counties in Texas. It took effect at Feb 25, 2026, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2026, 11:26 PM CST (05:26 UTC)
In effect from
Feb 25, 2026, 9:00 AM CST
Expired
Feb 25, 2026, 6:00 PM CST
In force
9 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX, Waller County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 61 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.4 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2026-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2026-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WWUS74 KHGX 250526
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1126 PM CST Tue Feb 24 2026

TXZ210>214-226-227-235>238-300-313-335>338-436>439-251730-
/O.NEW.KHGX.WI.Y.0002.260225T1500Z-260226T0000Z/
Colorado-Austin-Waller-Inland Harris-Chambers-Wharton-Fort Bend-
Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-Brazoria
Islands-Galveston Island-Bolivar Peninsula-
Including the cities of League City, Surfside Beach, Prairie
View, Dickinson, Houston, Wharton, Pecan Grove, Clute, Alvin,
Bellville, Edna, Angleton, Pasadena, El Campo, Rosenberg, Weimar,
Baytown, La Marque, Texas City, Stowell, Hempstead, Sealy,
Columbus, Brookshire, Lake Jackson, Freeport, Mont Belvieu, First
Colony, Anahuac, Galveston, Missouri City, Winnie, Old
River-Winfree, Devers, Waller, Pearland, Mission Bend, Ganado,
Friendswood, Palacios, Eagle Lake, Sugar Land, and Bay City
1126 PM CST Tue Feb 24 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 30 to 35 mph 
  expected.

* WHERE...Portions of south central and southeast Texas.

* WHEN...From 9 AM to 6 PM CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Fowler
1 follow-up statement
943 
WWUS74 KHGX 251848
NPWHGX

URGENT - WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1248 PM CST Wed Feb 25 2026

TXZ210>214-226-227-235>238-300-313-335>338-436>439-260000-
/O.CON.KHGX.WI.Y.0002.000000T0000Z-260226T0000Z/
Colorado-Austin-Waller-Inland Harris-Chambers-Wharton-Fort Bend-
Inland Jackson-Inland Matagorda-Inland Brazoria-Inland Galveston-
Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda-
Coastal Brazoria-Coastal Galveston-Matagorda Islands-Brazoria
Islands-Galveston Island-Bolivar Peninsula-
Including the cities of Prairie View, Wharton, Pearland, Devers,
Baytown, Texas City, Bellville, Rosenberg, Old River-Winfree,
Mission Bend, Pecan Grove, Anahuac, Alvin, Missouri City, Edna,
Stowell, First Colony, Pasadena, El Campo, Eagle Lake, Weimar,
Freeport, Bay City, Dickinson, Winnie, Surfside Beach, Hempstead,
Ganado, Palacios, Columbus, Clute, Angleton, Sealy, Waller,
Houston, Lake Jackson, Mont Belvieu, Brookshire, Sugar Land,
Friendswood, Galveston, La Marque, and League City
1248 PM CST Wed Feb 25 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of south central and southeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 5:22 PM CST, 6 hours 4 minutes earlier. Its key messages:

  • Warm, dry and breezy conditions could lead to increased fire danger this afternoon. Please, exercise extra caution with fire again today.
  • Breezy conditions are expected this evening through early Thursday ahead of an approaching weak/dry front.
  • Above-normal temperatures continue into the weekend.
Area forecast discussion, Feb 24, 5:22 PM CST, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
522 PM CST Tue Feb 24 2026

...New AVIATION...

.KEY MESSAGES...

- Warm, dry and breezy conditions could lead to increased fire
  danger this afternoon. Please, exercise extra caution with fire
  again today.

- Breezy conditions are expected this evening through early
  Thursday ahead of an approaching weak/dry front.

- Above-normal temperatures continue into the weekend.

&&

.DISCUSSION...
Issued at 139 PM CST Tue Feb 24 2026

Winds and warmer conditions are the primary weather stories in the
next few days. Winds will become breezy this afternoon in response
to a deepening lee surface low and a tightening pressure gradient
across the Rockies/West Texas. Looking at 850 mb, models continue to
support a moderate to strong LLJ just north of of our area. Given
this scenario, windier conditions can be expected late tonight
through early Thursday. Expect southerly winds around 15 to 20 mph
with inland gusts up to 25 mph and higher gusts along the coast.

Fire weather: Despite southerly winds re-establishing across the
area today, which usually results in an gradual uptick in humidity;
a fairly dry airmass still persist over the region. Relative
humidity in the 20 to 30 percent range is expected this afternoon.
Warm, dry and breezy conditions, combined with dry vegetation are
the ideal ingredients for increased fire danger. Although conditions
will remain below Red Flag Warning criteria, please, exercise extra
caution with fire again today.

Winds will gradually weaken by early Thursday ahead of the
aforementioned surface low and its associated frontal boundary. This
weak front will enter Southeast Texas Thursday afternoon. The
primary impact on Thursday will be temperature-related;
compressional heating ahead of the front will bring highs into the
mid to upper 80s. Little to no precipitation is anticipated with the
FROPA, other than slight chances over the Gulf Thursday night into
Friday.

A mid to upper level ridge will strengthen over the Baja
Peninsula/northern Mexico during the weekend. This will keep the
region dry and with above-normal temperatures for late
February/early March.

&&

.AVIATION...
(00Z TAF Issuance)
Issued at 522 PM CST Tue Feb 24 2026

VFR conditions persist alongside gusty southerly winds essentially
through the TAF period. Winds remain elevated overnight, but the
stronger gusts are expected to subside leading to LLWS concerns
for terminals generally near and north of I-10. HOU/SGR are
borderline for seeing the LLWS, so these mentions were included in
this set of TAFS since there is enough potential. Additionally
overnight, there is a brief window for MVFR ceilings for CXO and
northward generally between 14Z-16Z. VFR conditions return by 16Z
giving way to another day of gusty southerly winds where sustained
winds range from 15-20 kt with gusts up to 25-30 kt through the
afternoon.

Batiste

&&

.MARINE...
Issued at 139 PM CST Tue Feb 24 2026

Onshore winds and seas will continue to strengthen and build this
evening ahead of an approaching cold front. Moderate to strong
onshore winds will persist through early Thursday with gusts up to
30 kt and seas up to 9ft offshore at times. Small Craft Advisories
are in effect from this evening through at least early Thursday
morning. The aforementioned weak front will move over the waters
Thursday evening, with only slight rain chances to the coastal
waters. Onshore flow resumes by Friday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  57  83  62  86 /   0   0   0   0
Houston (IAH)			  60  81  67  86 /   0   0   0   0
Galveston (GLS)			  62  72  65  74 /   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ330-335-350-
     355-370-375.

&&

DISCUSSION...JM
AVIATION...Batiste
MARINE...JM

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.